Frequently Asked Questions About Narcan
Naloxone, commonly known by the brand name Narcan, is an emergency medication used to treat opioid overdose. It has gained traction and notary as an antidote for those experiencing a heroin or prescription painkiller overdose. As the opioid crisis carries on across the United States, so does media attention around Narcan. It is increasingly stocked in police departments, schools and even homes to combat drug overdose.
With such widespread use, it’s important to understand the side effects and uses for Narcan. As an opioid antagonist, Narcan helps nullify overdose effects by reversing the central nervous system depression caused by opioids. Narcan is administered as a nasal spray, while other versions of naloxone are injectable. No matter how the antidote is administered, it is important to seek immediate medical attention following a narcotic overdose episode. Many life-threatening symptoms may persist. For many, a drug overdose can springboard a recovery journey that starts with Narcan and transitions to medical detox.
While Narcan and other forms of naloxone can save lives, they should not be used as a fool-proof back up. Like any medication, Narcan can include side effects, especially if taken following a severe overdose. Review our frequently asked questions about Narcan to learn more.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak with an Intake Coordination Specialist now.352.771.2700